T Nation

Thyroid/Adrenal Fatigue from Claritin-D?


I did a search on this and couldn't find a ton of info...

I take Claritin-D 24hr every day because I get stuffy and puffy around my sinuses if I don't dry them out. A doc suggested it's non-allergic rhinitis.

Anyhow, I've been on it about a year, and I've tried to wean off of it a few times, but I always puff up and feel irritable and crappy if I don't take it first thing when I wake up.

Are there any metabolic or thyroid issues from long-term use? Could this be part of why I'm having a hard time losing some fat around certain parts of my body?*

*(I'll explain what I mean if someone gets pissy about this comment...I'm not talking about spot reduction.)


The pseudoephedrine in the Claritin-D is what is most likely making you feel like crap if you don't take it. Your adrenals are probably fatigued from the constant use over the last year. Taking a strong stimulant year round is not a good idea. I'd suggest talking with your doctor to try some non-stimulant alternatives.


Thanks for the reply-- any idea how long it would take to detox and let my adrenals recover?